Alert archive / Georgia / River Flood Warnings in 2009

River Flood Warning 90, NWS Atlanta, GA

September 22, 2009Dooly County, Georgia

NWS Atlanta, GA issued this river flood warning at Sep 22, 2009, 5:54 PM EDT for Dooly County, Georgia. It was in force for 18 hr.

The area

The counties it named.

The facts

Issued
Sep 22, 2009, 5:54 PM EDT (21:54 UTC)
Expired
Sep 23, 2009, 11:52 AM EDT
In force
18 hr
Issued by
NWS Atlanta, GA
Flood severity
Moderate

County Dooly County, GA

The radar

The Robins AFB radar (KJGX), 71 km from the middle of the area, began a volume at 21:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Turkey Creek near Byromville (BVLG1). The gauge peaked at 12.23 ft at Sep 22, 2009, 3:00 PM EDT.

actionminormoderate51009/2209/2309/24
Action stage
8 ft
Minor stage
10 ft
Moderate stage
12 ft
Major stage
15 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02349900, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS42 KFFC 222154
FLWFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
554 PM EDT TUE SEP 22 2009

...THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A FLOOD 
WARNING FOR THE FOLLOWING RIVERS IN GEORGIA...

  TURKEY CREEK NEAR BYROMVILLE AFFECTING DOOLY COUNTY

&&

GAC093-231154-
/O.NEW.KFFC.FL.W.0090.090922T2154Z-000000T0000Z/
/BVLG1.2.ER.090922T1454Z.090922T1930Z.000000T0000Z.NO/
554 PM EDT TUE SEP 22 2009

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A
* FLOOD WARNING FOR 
  THE TURKEY CREEK NEAR BYROMVILLE.
* UNTIL FURTHER NOTICE.
* AT 5 PM TUESDAY THE STAGE WAS 12.0 FEET...AND FALLING. 
* FLOOD STAGE IS 10.0 FEET.

THE CREEK IS FORECAST TO CONTINUE TO FALL.

$$
2 follow-up statements
000 
WGUS82 KFFC 230321
FLSFFC
FLOOD STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1121 PM EDT TUE SEP 22 2009

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN 
GEORGIA...
 
  FLINT RIVER NEAR LOVEJOY AFFECTING CLAYTON...FAYETTE AND SPALDING 
  COUNTIES
 
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN GEORGIA...
  TURKEY CREEK NEAR BYROMVILLE AFFECTING DOOLY COUNTY
 
OTHER POINTS ALONG THE FLINT RIVER MAY EXPERIENCE RISES DURING THE
NEXT FEW DAYS...BUT ARE NOT CURRENTLY FORECAST TO REACH FLOOD STAGE.

&&

GAC063-113-255-230351-
/O.CAN.KFFC.FL.W.0089.000000T0000Z-090923T1236Z/
/LOVG1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1121 PM EDT TUE SEP 22 2009

THE FLOOD WARNING IS CANCELLED FOR
  THE FLINT RIVER NEAR LOVEJOY
* AT 11 PM TUESDAY..THE STAGE WAS 10.9 FEET...AND FALLING
* FLOOD STAGE IS 12.0 FEET. 
* THE RIVER IS FORECAST TO REMAIN BELOW FLOOD STAGE UNTIL
  FURTHER NOTICE.

$$

GAC093-231720-
/O.CON.KFFC.FL.W.0090.000000T0000Z-000000T0000Z/
/BVLG1.2.ER.090922T1454Z.090922T1930Z.000000T0000Z.NO/
1121 PM EDT TUE SEP 22 2009

THE FLOOD WARNING CONTINUES FOR
  THE TURKEY CREEK NEAR BYROMVILLE
* UNTIL FURTHER NOTICE. 
* AT 10 PM TUESDAY THE STAGE WAS 11.1 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST
  TO CONTINUE INTO WEDNESDAY MORNING.
* FLOOD STAGE IS 10.0 FEET.

$$
000 
WGUS82 KFFC 231553
FLSFFC
FLOOD STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1152 AM EDT WED SEP 23 2009

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN 
GEORGIA...
 
  TURKEY CREEK NEAR BYROMVILLE AFFECTING DOOLY COUNTY
 
&&

GAC093-231652-
/O.CAN.KFFC.FL.W.0090.000000T0000Z-090923T1552Z/
/BVLG1.2.ER.090922T1454Z.090922T1930Z.090923T0940Z.NO/
1152 AM EDT WED SEP 23 2009

THE FLOOD WARNING IS CANCELLED FOR
  THE TURKEY CREEK NEAR BYROMVILLE.
* AT 1145 AM WEDNESDAY THE STAGE WAS 9.2 FEET...AND FALLING. 
* FLOOD STAGE IS 10.0 FEET. 


$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this river flood warning went out at Sep 22, 3:31 PM EDT, 2 hours 23 minutes earlier.

Area forecast discussion, Sep 22, 3:31 PM EDT, 2 hours 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
331 PM EDT TUE SEP 22 2009

.SHORT TERM /TONIGHT THROUGH THURSDAY NIGHT/...
CURRENT SATELLITE LOOP SHOWS THE LOW AND MID LEVEL CLOUDS CLEARING
OUT WITH SOME AFTERNOON CU TRYING TO DEVELOP ACROSS THE AREA. THERE IS
STILL A LOT OF LOW LEVEL MOISTURE BUT DRIER AIR IS TRYING TO FILTER
INTO THE AREA FROM THE EAST. THERE IS A LARGE HIGH PRESSURE RIDGE
CENTERED JUST OFF THE MID ATLANTIC COAST WHICH IS WEDGED DOWN THE
EASTERN SEABOARD PUTTING NORTH AND CENTRAL GEORGIA IN DRIER EASTERLY
FLOW. THERE ARE STILL A FEW SHOWERS ACROSS EXTREME NORTH GEORGIA BUT
THEY ARE DISSIPATING SLOWLY AS THEY MOVE INTO A DRIER MORE STABLE
AIRMASS. JUST LOOKING AT THE RADAR LOOP IT APPEARS THE WEDGE HAS MADE
ITS WAY INTO CENTRAL AL AS SHOWN BY THE RING OF SHRA/TSRA EXTENDING
FROM THE FL PANHANDLE TO NORTHERN AL. IT LOOKS LIKE THIS WEDGE WILL
SLOWLY WEAKEN THROUGH WED AFTERNOON BUT LIGHT EAST TO SOUTHEASTERLY
FLOW SHOULD CONTINUE ACROSS THE STATE THROUGH THE SHORT TERM. THIS
EASTERLY FLOW WILL HELP TO KEEP MAIN AREA OF MOISTURE AND DYNAMICS
NORTH AND WEST OF THE AREA THROUGH THE END OF THE WEEK. THERE WILL
STILL BE ENOUGH MOISTURE AROUND TO SPARK SOME ISOLATED TO SCATTERED
CONVECTIVE DEVELOPMENT EACH DAY BUT IT WILL BE MUCH LESS THAN WE
HAVE SEEN OVER THE PAST FEW DAYS. WITH THE MAIN AREA OF MOISTURE
STAYING NORTH OF THE STATE THIS WILL ALLOW FLOODED AREAS SOME TIME
TO DRAIN BEFORE OUR NEXT CHANCE OF REAL PRECIPITATION THIS WEEKEND.
TEMPS SHOULD BE AT OR SLIGHTLY ABOVE SEASONAL NORMS THROUGH THE
SHORT TERM.

.LONG TERM /FRIDAY THROUGH TUESDAY/...
WEAK EAST TO SOUTHEASTERLY FLOW CONTINUES THROUGH THE END OF THE
WEEK BEFORE NEXT MAJOR CHANCE OF PRECIPITATION OCCURS SAT. ON WED
MORNING A WEAK LOW CENTER BEGINS TO DEVELOP OVER THE CENTRAL PLAINS.
THIS LOW CENTER BEGINS TO STRENGTHEN AND EVENTUALLY MAKES ITS WAY
INTO THE GREAT LAKES REGION BY 12Z SAT. ITS ASSOCIATED COLD FRONT
SWEEPS ACROSS THE MISSISSIPPI VALLEY FRI NIGHT AND BEGINS PUSHING
INTO GA SAT MORNING/AFTERNOON. THIS FRONT IS EXPECTED TO SWEEP
THROUGH GA BY SUN MORNING BRINGING IN MUCH DRIER/COOLER FALL LIKE
WEATHER FOR THE BEGINNING OF NEXT WEEK. AT THE SAME TIME A RATHER
LARGE HIGH PRESSURE RIDGE BECOMES CENTERED OVER THE MID ATLANTIC
STATES AND WEDGES ITS WAY DOWN THE EASTERN SEABOARD THROUGH SAT
MORNING. THIS RIDGE MAY ACT AS A BLOCKING MECHANISM AND SLOW DOWN
THE OVER ALL PROGRESS OF THIS FRONTAL PASSAGE. THE LOW PRESSURE
CENTER LOOKS LIKE IT WILL BE STRONG ENOUGH TO CONTINUE MOVING EST
AND PUSH THIS HIGH PRESSURE CENTER OUT TO SEA...BUT THE GFS IS
NOTORIOUS FOR MOVING RIDGES EAST TO FAST. THIS WILL NEED TO BE
WATCHED CAREFULLY OVER THE NEXT FEW DAYS TO TRY AND PINPOINT THE
TIMING OF THE FRONTAL PASSAGE.

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          67  84  66  88  68 /  20  40  20  20  20
ATLANTA         67  83  70  85  72 /  20  30  20  20  20
BLAIRSVILLE     65  80  62  82  65 /  30  30  20  30  20
CARTERSVILLE    65  85  67  86  65 /  20  30  20  30  20
COLUMBUS        71  87  70  89  70 /  20  20  20  20  10
GAINESVILLE     67  81  67  84  68 /  20  30  20  30  20
MACON           70  87  69  88  68 /  10  40  20  20  10
ROME            69  86  68  88  70 /  30  30  20  30  20
PEACHTREE CITY  67  84  66  86  65 /  20  30  20  20  10
VIDALIA         70  86  68  89  68 /  10  40  20  20  10

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
FLOOD WATCH UNTIL 8 PM EDT THIS EVENING FOR THE FOLLOWING ZONES:
BALDWIN...BANKS...BARROW...BARTOW...BIBB...BUTTS...CARROLL...
CATOOSA...CHATTAHOOCHEE...CHATTOOGA...CHEROKEE...CLARKE...
CLAYTON...COBB...COWETA...CRAWFORD...CRISP...DADE...DAWSON...
DEKALB...DOOLY...DOUGLAS...FANNIN...FAYETTE...FLOYD...FORSYTH...
GILMER...GLASCOCK...GORDON...GREENE...GWINNETT...HALL...
HANCOCK...HARALSON...HARRIS...HEARD...HENRY...HOUSTON...
JACKSON...JASPER...JEFFERSON...JONES...LAMAR...LUMPKIN...MACON...
MADISON...MARION...MERIWETHER...MONROE...MORGAN...MURRAY...
MUSCOGEE...NEWTON...NORTH FULTON...OCONEE...OGLETHORPE...
PAULDING...PEACH...PICKENS...PIKE...POLK...PULASKI...PUTNAM...
ROCKDALE...SCHLEY...SOUTH FULTON...SPALDING...STEWART...SUMTER...
TALBOT...TALIAFERRO...TAYLOR...TOWNS...TROUP...TWIGGS...UNION...
UPSON...WALKER...WALTON...WARREN...WASHINGTON...WEBSTER...
WHITE...WHITFIELD...WILCOX...WILKES...WILKINSON.

&&

01
Hazardous weather outlook, Sep 22, 2:11 PM EDT, 3 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
211 PM EDT TUE SEP 22 2009

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-230945-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
211 PM EDT TUE SEP 22 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...TODAY AND TONIGHT
ISOLATED THUNDERSTORMS WITH LOCALLY HEAVY RAINFALL POSSIBLE.

.SYNOPSIS...
A HIGH PRESSURE SYSTEM OVER THE NORTHEASTERN UNITED STATES AND
ATLANTIC CONTINUES TO PUMP MOISTURE INTO THE SOUTHEAST. A SERIES OF
UPPER LEVEL WEATHER DISTURBANCES...ALONG WITH SOUTHEASTERLY UPSLOPE
FLOW WILL ENHANCE RAINFALL ACROSS THE LOCAL AREA TODAY.

.PRIMARY HAZARDS...
HEAVY RAINFALL AND FLOODING WILL BE THE MAIN HAZARDS...ESPECIALLY
ACROSS NORTH GEORGIA. OCCASIONAL LIGHTNING AND GUSTY WINDS WILL
ALSO BE POSSIBLE WITH SOME OF THE STRONGER STORMS.

.DISCUSSION...
THE ATMOSPHERE REMAINS VERY MOIST WITH PRECIPITABLE WATER VALUES
NEAR 2 INCHES. SOILS ARE VERY SATURATED AFTER SEVERAL DAYS OF
WIDESPREAD RAINFALL. ANY ADDITIONAL HEAVY RAIN WILL AGGRAVATE
FLOODING THAT IS ALREADY OCCURRING ALONG MANY
CREEKS...STREAMS...RIVERS AND OTHER LOW LYING AREAS. A FLOOD WATCH
REMAINS IN EFFECT THROUGH THIS  EVENING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
THERE IS A CHANCE OF THUNDERSTORMS EACH DAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT REQUESTED BUT SPOTTERS ARE ENCOURAGED
TO SUBMIT REPORTS OF HEAVY RAIN AND FLOODING THROUGH THE WEB BY
GOING TO WEATHER.GOV/ATLANTA.

In the hours before

Local storm report, Sep 22, 3:07 PM EDT, 2 hours 47 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
307 PM EDT TUE SEP 22 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0300 AM     FLASH FLOOD      5 W DOUGLASVILLE        33.75N 84.83W
09/21/2009                   DOUGLAS            GA   BROADCAST MEDIA

            *** 1 FATAL *** FATALITY OCCURRED ALONG NORTH HELTON
            ROAD. TIME ESTIMATED.

0330 AM     FLASH FLOOD      SMYRNA                  33.87N 84.52W
09/21/2009                   COBB               GA   EMERGENCY MNGR

            100 ROADS CLOSED. RESCUE OPERATIONS HAVE BEEN ONGOING
            SINCE 3 AM.

0400 AM     FLASH FLOOD      7 E CARROLLTON          33.58N 84.95W
09/21/2009                   CARROLL            GA   EMERGENCY MNGR

            3 YEAR OLD MISSING ALONG SNAKE CREEK AT HORSLEY MILL
            ROAD. 56 ROADS CLOSED, INCLUDING 2 STATE ROADS. COUNTY
            AND CITY SCHOOLS DISMISSED.

0508 AM     FLASH FLOOD      LILBURN                 33.89N 84.14W
09/21/2009                   GWINNETT           GA   EMERGENCY MNGR

            *** 1 FATAL *** FEMALE DRIVER SWEPT AWAY ON DESIRE DRIVE.

0700 AM     FLASH FLOOD      3 S CANDLER             34.16N 83.77W
09/21/2009                   JACKSON            GA   COUNTY OFFICIAL

            HIGH WATER ALONG WALNUT CREEK WASHED OUT THE BRIDGE ON
            COOPER BRIDGE ROAD. TIME ESTIMATED.

0900 AM     FLOOD            TRION                   34.54N 85.31W
09/21/2009                   CHATTOOGA          GA   EMERGENCY MNGR

            *** 1 FATAL *** JEEP WAS IN MIDDLE OF A FIELD THAT WAS
            COVERED IN WATER. TWO TEENAGE BOYS THOUGHT THERE WAS A
            PERSON IN THE JEEP AND WENT TO RESCUE THE ALLEGED PERSON.
            TEENAGERS WERE SWEPT AWAY IN THE WATER. ONE WAS RESCUED
            WITH NO INJURIES. THE OTHER TEENAGER DIED AND THE BODY
            WAS FOUND A DAY LATER...SEP 22. TIME OF EVENT WAS
            ESTIMATED.

1100 AM     FLOOD            DALTON                  34.77N 84.98W
09/21/2009                   WHITFIELD          GA   LAW ENFORCEMENT

            SEVERAL ROADS CLOSED INCLUDING WILLOWDALE AT CHATTANOOGA
            ROAD IN DALTON. OLD DIXIE ROAD NEAR SOUTH DALTON BY-PASS.
            REED ROAD AT RAUSCHENBURG ROAD. COUNTY SCHOOLS HAVE BEEN
            DISMISSED.

1230 PM     FLASH FLOOD      CANTON                  34.25N 84.49W
09/21/2009                   CHEROKEE           GA   EMERGENCY MNGR

            EMA REPORTS MULTIPLE RESCUES AND MULTIPLE ROAD CLOSURES.

0130 PM     FLASH FLOOD      7 ENE CARROLLTON        33.62N 84.96W
09/21/2009                   CARROLL            GA   NEWSPAPER

            *** 1 FATAL *** 2-YEAR OLD BOY WAS FOUND DEAD AFTER A
            MOBILE HOME WAS SWEPT INTO SNAKE CREEK.

0230 PM     FLOOD            TATE                    34.42N 84.38W
09/21/2009                   PICKENS            GA   COUNTY OFFICIAL

            OLD MILL WHITE ROAD CLOSED DUE TO FLOODING...MANY
            RESIDENTS ARE EVACUATING.

0230 PM     FLOOD            6 NNW POWDER SPRINGS    33.95N 84.72W
09/21/2009                   PAULDING           GA   PUBLIC

            ALLATOONA CREEK IS OVER A BRIDGE AT MARS HILL RD.

0400 PM     FLASH FLOOD      8 SW DOUGLASVILLE       33.66N 84.84W
09/21/2009                   DOUGLAS            GA   NEWSPAPER

            *** 1 FATAL *** 29-YEAR OLD MALE FOUND DEAD ON BANKS MILL
            RD AFTER HIS VEHICLE WAS SWEPT AWAY BY FLOOD WATERS.

0420 PM     FLOOD            5 NW PALMETTO           33.58N 84.72W
09/21/2009                   FULTON             GA   COUNTY OFFICIAL

            COCHRAN MILL RD AND CASCADE-PALMETTO RD CLOSED DUE TO
            HIGH WATER.

0500 PM     FLASH FLOOD      3 NE FAIRPLAY           33.65N 84.82W
09/21/2009                   DOUGLAS            GA   BROADCAST MEDIA

            *** 1 FATAL *** ANOTHER FEMALE FOUND DEAD IN THE BANKS
            MILL RD AREA AFTER BEING SWEPT AWAY BY FLOOD WATERS.

0500 PM     FLOOD            ATLANTA                 33.76N 84.42W
09/21/2009                   FULTON             GA   BROADCAST MEDIA

            INTERSTATE 75/85 - DOWNTOWN CONNECTOR CLOSED DUE TO
            FLOODING.

0500 PM     FLASH FLOOD      1 WSW FAIRPLAY          33.62N 84.88W
09/21/2009                   DOUGLAS            GA   BROADCAST MEDIA

            *** 1 FATAL *** ONE FEMALE FOUND DEAD IN A VEHICLE THAT
            WAS SWEPT INTO BILLY CREEK BY FLOOD WATERS.

0500 PM     FLASH FLOOD      ROME                    34.26N 85.19W
09/21/2009                   FLOYD              GA   NEWSPAPER

            *** 1 INJ *** ONE MALE WAS INJURED WHEN HE WAS SUCKED
            THROUGH A DRAIN PIPE BY FLOOD WATERS.

0500 PM     FLOOD            TRION                   34.55N 85.31W
09/21/2009                   CHATTOOGA          GA   COUNTY OFFICIAL

            WATER FROM THE CHATTOOGA RIVER IS OVERFLOWING A
            LEVY...FLOODING THE CITY OF TRION.

0500 PM     FLOOD            WOODSTOCK               34.10N 84.51W
09/21/2009                   CHEROKEE           GA   BROADCAST MEDIA

            INTERSTATE 575 CLOSED AT HWY 92 DUE TO FLOODING.

0553 PM     FLOOD            5 N STOCKBRIDGE         33.62N 84.24W
09/21/2009                   HENRY              GA   COUNTY OFFICIAL

            SEVERAL FAMILIES TRAPPED IN MOBILE HOMES DUE TO FLOODING
            IN NORTHERN PORTION OF COUNTY. RESCUE ATTEMPTS ARE
            UNDERWAY.

0600 PM     FLOOD            LAWRENCEVILLE           33.95N 83.99W
09/21/2009                   GWINNETT           GA   COUNTY OFFICIAL

            30 ROADS CLOSED DUE TO FLOODING THROUGHOUT THE COUNTY.
            MULTIPLE HOMES ARE ALSO FLOODED.

0700 PM     FLOOD            5 N CONYERS             33.74N 84.01W
09/21/2009                   ROCKDALE           GA   COUNTY OFFICIAL

            2 SUBDIVISIONS HAVE BEEN EVACUATED DUE TO FLOODING...A
            THIRD EVACUATION IS PENDING. 15-18 ROADS HAVE BEEN CLOSED
            DUE TO FLOODING...MAINLY IN THE NORTHERN PORTION OF THE
            COUNTY.

0753 PM     FLASH FLOOD      GREENSBORO              33.57N 83.18W
09/21/2009                   GREENE             GA   COUNTY OFFICIAL

            MINOR FLOODING OCCURING ALONG ONE ROAD. ONE BUILDING ALSO
            FLOODED.

0808 PM     FLASH FLOOD      DANIELSVILLE            34.12N 83.22W
09/21/2009                   MADISON            GA   COUNTY OFFICIAL

            ONE ROAD CLOSED DUE TO FLOODING.

0900 PM     FLASH FLOOD      ATHENS                  33.96N 83.39W
09/21/2009                   CLARKE             GA   COUNTY OFFICIAL

            MINOR FLOODING REPORTED ON BEAVER DAM CREEK.

0900 PM     FLOOD            LA FAYETTE              34.71N 85.28W
09/21/2009                   WALKER             GA   COUNTY OFFICIAL

            15 TO 20 ROADS CLOSED DUE TO FLOODING. AN UNKNOWN NUMBER
            OF HOMES ARE ALSO FLOODED.

0915 PM     FLOOD            5 SW HIRAM              33.81N 84.84W
09/21/2009                   PAULDING           GA   NEWSPAPER

            DAM ON CARRINGTON POINT OFF BAKERS BRIDGE RD HAS
            PARTIALLY OVERFLOWED.

0915 PM     FLASH FLOOD      6 SW HIRAM              33.80N 84.85W
09/21/2009                   PAULDING           GA   NEWSPAPER

            DAM FAILED ON DENTON RD...WASHING OUT A PORTION OF THE
            ROAD.

1049 PM     FLASH FLOOD      2 WSW WARNER ROBINS     32.60N 83.66W
09/21/2009                   HOUSTON            GA   PUBLIC

            PUBLIC REPORTED 4 FEET OF WATER COVERING A ROAD NEAR
            WRIGHTS MILL.

1058 PM     FLASH FLOOD      1 WSW WARNER ROBINS     32.61N 83.65W
09/21/2009                   HOUSTON            GA   PUBLIC

            PUBLIC REPORTED A BRIDGE SUBMERGED IN WATER ON NELSON RD.
            LARGE DEBRIS WAS REPORTED FLOATING IN THE WATER.

1110 PM     FLOOD            7 E DOUGLASVILLE        33.75N 84.62W
09/21/2009                   DOUGLAS            GA   NEWSPAPER

            SWEETWATER CREEK HAS CRESTED THE BRIDGE ON INTERSTATE 20.
            THE BRIDGE HAS BEEN CLOSED.

1131 PM     FLOOD            4 NW ATLANTA            33.80N 84.47W
09/21/2009                   FULTON             GA   NEWSPAPER

            CHATTAHOOCHEE RIVER IS REPORTEDLY CRESTING THE BRIDGE ON
            INTERSTATE 285 NEAR HOLLOWELL PARKWAY. THE BRIDGE HAS
            BEEN CLOSED.

&&

JLF

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 21, 8:40 PM EDTFlash Flood WarningFFCBaldwin, Greene, Hancock, Jasper, Jones, Morgan and 5 more6 hr
Sep 21, 9:07 PM EDTAreal Flood WarningFFCCarroll, Cherokee, Cobb, Coweta, DeKalb, Douglas and 6 more18 hr
Sep 21, 9:48 PM EDTAreal Flood WarningFFCCatoosa, Chattooga, Dade, Murray, Walker, Whitfield12 hr
Sep 21, 10:11 PM EDTFlash Flood WarningFFCBibb, Houston, Peach, Twiggs6 hr
Sep 21, 10:34 PM EDTRiver Flood WarningFFCBaldwin, Washington, Wilkinson18 hr
Sep 21, 11:32 PM EDTFlash Flood WarningFFCDooly, Houston, Macon, Peach5 hr
Sep 21, 11:56 PM EDTRiver Flood WarningFFCBartow, Floyd11 hr
Sep 22, 7:04 AM EDTRiver Flood WarningFFCDeKalb, Rockdale40 hr
Sep 22, 7:04 AM EDTRiver Flood WarningFFCNewton, Rockdale51 hr
Sep 22, 7:04 AM EDTRiver Flood WarningFFCWhitfield51 hr
Sep 22, 7:04 AM EDTRiver Flood WarningFFCPutnam8 hr
Sep 22, 9:26 AM EDTRiver Flood WarningFFCMurray, Whitfield15 hr
Sep 22, 9:26 AM EDTRiver Flood WarningFFCBarrow, Jackson14 hr
Sep 22, 9:43 AM EDTAreal Flood WarningFFCCatoosa, Chattooga, Dade, Murray, Walker, Whitfield24 hr
Sep 22, 12:05 PM EDTAreal Flood WarningFFCDooly6 hr
Sep 22, 1:52 PM EDTRiver Flood WarningFFCClayton, Fayette, Spalding9 hr
Sep 22, 2:29 PM EDTAreal Flood WarningFFCCarroll, Cherokee, Cobb, Coweta, DeKalb, Douglas and 6 more18 hr

Nearby

River Flood Warnings in Georgia, 2009Every river flood warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.